Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 14, 2003, 9:43 PM CDT for Vilas County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2003, 9:43 PM CDT (02:43 UTC)
- Expired
- Apr 14, 2003, 10:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Vilas County, WI
The radar
The Marquette radar (KMQT), 183 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2983 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WUUS53 KGRB 150243 SVRGRB WIC125-150330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 943 PM CDT MON APR 14 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST VILAS COUNTY IN WISCONSIN * UNTIL 1030 PM CDT * AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED 11 MILES WEST OF WINCHESTER. THAT PLACES IT 22 MILES NORTHEAST OF PARK FALLS. IT WAS MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... WINCHESTER BY 955 PM CDT. PRESQUE ISLE BY 1010 PM CDT. IF YOU ARE IN THE WARNED AREA...PREPARE FOR HAIL AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4621 9026 4605 9014 4630 8935 4652 8951 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:30 PM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 14, 3:30 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON APR 14 2003 FOCUS CHALLENGES ARE MANY THIS FCST CYCLE AS WE TRANSITION FROM A HINT OF SUMMER BACK TO EARLY SPRING. VCNTY OF FNTL BNDRY EARLY TO DICTATE TEMPS ON TUE WITH PSBL CONVECTION AND THEN HAVE TO DEAL WITH MIXED PCPN POTENTIAL LTR TUE NGT AND WED AS MUCH COOLER AIR INVADES THE RGN. THE 19Z MSAS SFC ANALYSIS PLACED THE CDFNT FROM THE MN ARROWHEAD SW TO DLH TO A LOW PRES SYSTEM OVR E-CNTRL SD. DEW PTS HAVE CLIMBED INTO THE UPR 40S TO LWR 50S IN WI WITH MID 50S IN MN AHD OF THE FNT. VSBL SATL IMAGERY APPEARED TO SHOW ACCAS DEVELOPING OVR THE MN ARROWHEAD WITH CONVECTION PSBL ONCE THE CAP WEAKENS. RECORD MAX TEMPS REACHED PRETTY MUCH THROUGHOUT THE FCST AREA. THE FNT IS FCST TO SLOWLY SAG SWD TOWARD NRN WI OVRNGT. STILL APRS THAT BULK OF PCPN TO BE POST-FNTL THUS POPS ONLY FOR THE NORTH SEEMS REASONABLE TNGT. 50KT WNDS AT 925 AND 8H MBS WL CONT TO INCREASE THE MSTR OVR THE RGN WITH DEW PTS REMAINING IN THE 50S. STEEP MID-LVL LAPSE RATES PLUS SOME CAPE AND FNTL POSITION MAY LEAD TO CHC OF TSTMS IN THE NORTH BUT ANY SVR APRS MINIMAL AS DEEP MSTR LACKING. VRY MILD TEMPS TNGT WITH READINGS STAYING IN THE 50S. LOCATION OF FNT TO BE THE BIG WEATHER QSTN ON TUE. 12Z MDL OUTPUT SUGGESTS THAT FNT TO BE EASING TOWARD THE ISW-FOX VALLEY AREAS BY LATE AFTERNOON. AGREE WITH PREV FCSTR THAT THE SRN 2/3 OF THE FCST AREA TO SEE THE BEST CHC OF PCPN. FNTL BNDRY TO ACT AS A FOCUSING MECHANISM AND WL INTERACT WITH AN UNSTABLE ATM AND ADDL SUPPORT ALOFT FROM RIGHT ENTRANCE RGN OF JET TO PRODUCE SHWRS/TSTMS. TEMPS ALSO A PBLM WITH LRG RANGE IN READINGS PSBL. FAR NRN WI TO STRUGGLE OUT OF THE 50S WHILE SRN TIER OF COUNTIES PUSH INTO THE 70S. FNT FINALLY SAGS TO OUR SOUTH TUE EVENING...HOWEVER THE PCPN DOES NOT END HERE. ATTN TURNS TO THE CNTRL PLAINS WHERE A STORM IS GATHERING STRENGTH AND WL IMPACT OUR WEATHER THRU THU. A LEAD SHRTWV WL COMBINE WITH A TIGHTENING BAROCLINIC ZN AND CONTINUED UPR JET SUPPORT TO KEEP LIKELY POPS OVR THE ENTIRE FCST AREA. AS 8H TEMPS DROP BLO ZERO OVR THE FAR NORTH LATE TUE NGT...EXPECT THE PCPN TO TRANSITION FROM ALL RAIN TO A RAIN/FRZ RAIN MIX. UPR LOW PRETTY MUCH CLOSES OFF ON WED WITH ENTIRE SYSTEM VERTICALLY STACKED. PERSISTENT SOUTHERLY FLOW TO OVERRIDE FNTL BNDRY TO OUR SOUTH AND KEEP PCPN GOING THRU WED. PCPN TYPE ACROSS THE NORTH STILL A NIGHTMARE AS COOLER AIR CONTS TO FILTER INTO THAT PART OF WI. BUFKIT AND FCST SNDNGS INDICATE A MIX OF FRZ RAIN/SLEET/SNOW RIGHT NOW OVR THE NORTH AND WL HAVE TO WATCH THIS AREA CLOSELY TO SEE IF ANY HEADLINES NEEDED. LTL IF ANY TEMP CHG ON WED WITH CLDS...PCPN AND CAA. HEADED INTO THE EXTENDED...MDLS HAVE COME INTO SOMEWHAT OF AN AGREEMENT WITH HANDLING OF BOTH UPR AND SFC FTRS ON THU. UPR TROF TO LIFT NE ACROSS THE WRN GREAT LKS RGN WHILE THE SFC LOW TRACKS TO OUR SOUTH. ANTICIPATE ANOTHER RAW AND WET DAY WITH TEMPS COOL ENUF IN THE NORTH FOR A RAIN/SNOW MIX. AFTER A RESPITE FROM THE PCPN ON FRI...MDLS DIVERGE WITH THEIR SOLNS WITH NXT MAJOR SYSTEM MOVG INLAND FROM THE WEST COAST ON SAT. GFS/ECMWF DROP SYSTEM SE TOWARD THE FOUR CORNERS RGN WHILE CANADIAN AND UKMET ARE MORE PROGRESSIVE AND HAVE SYSTEM PLACED MORE OVR THE HI PLAINS. PREFER THE SLOWER SOLN FOR NOW AS MDLS HAVE TENDENCY TO PUSH SYSTEMS EAST TOO QUICK. WL HOLD OFF ON ANY PCPN TIL SAT NGT AND SUNDAY. PREFER THE WARMER ETA GUID FIRST 24 HRS AND THEN WARMER GFS GUID LATTER 24 HRS. .GRB...RED FLAG WARNING FOR NC/C/NE WI THROUGH 800 PM THIS EVENING. KALLAS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 14, 11:00 AM CDT, 10 hours 43 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1100 AM CDT MON APR 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN WISCONSIN LATE THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS COULD PRODUCE SOME SMALL HAIL...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. DANGEROUS FIRE WEATHER CONDITIONS WILL EXIST AWAY FROM THE LAKE THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM CDT EXCEPT FOR DOOR...KEWAUNEE...AND MANITOWOC COUNTIES. AFTERNOON TEMPERATURES IN THE UPPER 70S TO UPPER 80S...COMBINED WITH STRONG SOUTHERLY WINDS AND RELATIVE HUMIDITY VALUES DROPPING TO NEAR 25 PERCENT WILL CREATE EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS. FOR BOATERS...A SMALL CRAFT ADVISORY IS IN EFFECT WITHIN 5 NAUTICAL MILES FROM SHORE. STRONG SOUTHERLY WINDS OF 15 TO 30 KTS WILL CREATE DANGEROUS BOATING CONDITIONS WITH WAVES GREATER THAN 4 FEET. BEYOND 5 NAUTICAL MILES FROM SHORE...A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA TUESDAY INTO TUESDAY EVENING. ISOLATED STRONG THUNDERSTORMS WITH HAIL ARE POSSIBLE. A LOW PRESSURE SYSTEM WILL MOVE SOUTH OF THE FORECAST AREA ON WEDNESDAY AND THURSDAY...PRODUCING PRECIPITATION ACROSS MUCH OF THE FORECAST AREA. THIS LOW MAY DRAW ENOUGH COLD AIR INTO THE REGION TO PRODUCE SOME SNOW...ESPECIALLY ACROSS NORTHERN WISCONSIN LATER WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A CHANCE OF ACCUMULATING SNOW IN NORTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. REPORT ANY FIRES TO YOUR LOCAL LAW ENFORCEMENT AGENCY...AS ANY FIRE THAT DEVELOPS THIS AFTERNOON WILL SPREAD QUICKLY. ECKBERG/KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:23 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 67 min |
| Apr 15, 2:31 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 59 min |
| Apr 15, 2:46 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 59 min |
| Apr 15, 2:47 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 43 min |
| Apr 15, 3:03 PM CDT | Special Marine Warning | GRB | 72 min | |
| Apr 15, 3:03 PM CDT | Special Marine Warning | GRB | 72 min | |
| Apr 15, 3:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 27 min |
| Apr 15, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Shawano | 61 min |
| Apr 15, 4:46 PM CDT | Special Marine Warning | GRB | 59 min | |
| Apr 15, 4:56 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 34 min |
| Apr 15, 5:13 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 62 min |
| Apr 15, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 60 min |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Apr 15, 5:46 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Waupaca | 44 min |
| Apr 15, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 63 min |
| Apr 15, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 42 min |
| Apr 15, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.